Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Went through orthopedic surgery. Have hard lump under the skin near anus. Took pradaxa, enentyum. What is this?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5665 Questions
Question
I just went through orthopedic surgery (acl and meniscus). About 2 days later I noticed a hard lump under the skin near my anus, but to the side. It's about the size of an oblong quarter. There are no signs of discoloration. It is slightly painful like a bruise. It got slightly bigger after the first day, but since has seemed to remain the same size. I have spent a lot of time sitting and lying down, of course. I am on three medications: pradaxa (a blood thinner), enentyum 25mg, and zaldiar n. 10. Also my surgery was preformed in Costa Rica. I don't seem to have any complications from surgery and am healing well.
Posted Wed, 20 Feb 2013 in Bones, Muscles and Joints
 
 
Answered by Dr. Grzegorz Stanko 1 hour later
Hello!

Thank you for the query.

Is it above the anus between the buttocks? or below it between the vagina and the anus? Can you please provide a picture of it?
Such symptoms most likely are caused by local skin inflammation and pus accumulation what leads to an abscess. Depending of how big it is, you can feel pain while touching it, the skin gets hard and tender. Fever can appear. If this is above the anus mostly it is caused by hair ingrowing and is called pilonidal cyst. If it is in different localization it can be caused by skin infection or due to fistula between the rectum and the skin.
If it gives a lot of pain, and is big enough, it might need surgical incision to drain the pus and antibiotics to heal inflammation.

Hope this will help. Feel free to ask further questions.
Regards.
Above answer was peer-reviewed by
 
Follow-up: Went through orthopedic surgery. Have hard lump under the skin near anus. Took pradaxa, enentyum. What is this? 19 hours later
It is directly to the side of my anus about a half an inch and under the skin. It is on the same leg as my surgery. There is nothing to see, since it is under the skin, and looks the same as the other side. It's been about 4 days now since I've noticed the soreness. In the past day and a half it seems to be the same size, and actually today seems to be a tad less sore. Could it be a swollen gland from lack of movement after surgery. I've gotten them before in my pelvic crease, but way smaller.
 
 
Answered by Dr. Grzegorz Stanko 2 hours later
Hello!

If it is very similar to those lumps in inguinal area, than it can be a swollen lymph node. Especially that it is at the same side as the leg surgery. If it is improving, and no signs of infection (like strong pain, redness, fever) there is nothing you should do with it. I suggest you to wait few more days to see if it keeps improving. If so, no further action necessary. However if it wont go away, you should contact your doctor. The best way to have it diagnosed is to make soft tissues ultrasound of this area or palpate it during the physical examination (from my point it is very hard to tell what exactly it is as I am unable to even see it).

Hope this will help. Feel free to ask further questions.
Regards.
Above answer was peer-reviewed by
 
Follow-up: Went through orthopedic surgery. Have hard lump under the skin near anus. Took pradaxa, enentyum. What is this? 4 hours later
Thank you, that was very helpful. That is what I thought as did my roomate nurse. I'll give it a few days and cross my fingers. Thank you again, well worth the few dollars for a second opinion and peace of mind.
 
 
Answered by Dr. Grzegorz Stanko 3 hours later
You are welcome. Hope you get well soon.
Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor